Alert archive / Kentucky / Flash Flood Warnings in 2024
Flash Flood Warning 7, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 26, 2024, 10:08 PM CDT for Ohio County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 10:08 PM CDT (03:08 UTC)
- Expired
- May 27, 2024, 1:07 AM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Ohio County, KY
The radar
The Ft Campbell radar (KHPX), 76 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:58 PM CDT | FLOOD | 2 Ene Beaver Dam, KY | Water over hwy 62. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
313
WGUS53 KLMK 270308
FFWLMK
KYC183-270615-
/O.NEW.KLMK.FF.W.0007.240527T0308Z-240527T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
1008 PM CDT Sun May 26 2024
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Ohio County in central Kentucky...
* Until 115 AM CDT.
* At 1008 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hartford, Beaver Dam, Centertown, Mchenry, Rockport, Rochester,
Sandefur Crossing, Horton, Rob Roy and Prentiss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3740 8661 3730 8676 3733 8678 3733 8682
3729 8681 3729 8683 3721 8690 3724 8691
3727 8698 3732 8699 3736 8703 3737 8708
3732 8711 3733 8714 3738 8709 3746 8711
3747 8711 3752 8707 3754 8666
FLASH FLOOD...RADAR INDICATED
$$
AMS1 follow-up statement
997
WGUS73 KLMK 270607
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
107 AM CDT Mon May 27 2024
KYC183-270617-
/O.CAN.KLMK.FF.W.0007.000000T0000Z-240527T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ohio KY-
107 AM CDT Mon May 27 2024
...FLASH FLOOD WARNING IS CANCELLED FOR OHIO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT for portions of
Indiana and Kentucky.
&&
LAT...LON 3740 8661 3730 8676 3733 8678 3733 8682
3729 8681 3729 8683 3721 8690 3724 8691
3727 8698 3732 8699 3736 8703 3737 8708
3732 8711 3733 8714 3738 8709 3746 8711
3747 8711 3752 8707 3754 8666
$$
AMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:17 PM CDT, 2 hours 51 minutes earlier. Its key messages:
- * Multiple waves of strong to severe storms possible today and tonight. Widespread damaging winds are possible, and tornadoes and large hail cannot be ruled out. * Repeated heavy rainfall could result in flash flooding, especially over south-central Kentucky. * The greatest risk for severe weather and flooding will be after dark. Have multiple ways to receive warnings, and be aware of the dangers of nighttime flooding.
Area forecast discussion, May 26, 7:17 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
817 PM EDT Sun May 26 2024
.KEY MESSAGES...
* Multiple waves of strong to severe storms possible today and
tonight. Widespread damaging winds are possible, and tornadoes
and large hail cannot be ruled out.
* Repeated heavy rainfall could result in flash flooding,
especially over south-central Kentucky.
* The greatest risk for severe weather and flooding will be after
dark. Have multiple ways to receive warnings, and be aware of
the dangers of nighttime flooding.
&&
.UPDATE...
Issued at 815 PM EDT Sun May 26 2024
The cold front is situated over the mid-Mississippi Valley and will
continue to move east through the evening and overnight hours.
Currently, a strong line of thunderstorms is along and ahead of this
cold front. Individual cells have formed along a surface trough over
western Kentucky and southwestern Indiana. These storms are strong
to severe and will enter the CWA in the next 30 minutes.
The environment is well worked over from the storms earlier this
afternoon. This has resulted in a large amount of CIN and rain-
cooled temperatures. However, with clearing skies in the late
afternoon, we were able to warm up a fair amount and try to recover.
Given plenty of MUCAPE and shear, storms will be able to sustain
themselves as they move through the region.
With individual cells, threats are mainly large hail and tornadoes.
With the QLCS line, main threats are damaging winds with bowing
segments and spin-up tornadoes. Due to saturated antecedent
conditions and an additional 1-3 inches of rain expected, flash
flooding and flooding is a great concern for tonight. Locally higher
amounts of rainfall will be possible with training storms and strong
downpours.
A Tornado Watch has been issued for southern Indiana and central and
western Kentucky until 2AM EDT / 1AM CDT.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 252 PM EDT Sun May 26 2024
Round 1 will be ending over the next hour or two across the southern
CWA. Pretty tight boundary just south of the KY/TN state line that
is the difference between stable and unstable airmasses. Will be
continuing to keep an eye on that boundary to make sure that surface-
based potential doesn't creep back up into our southern tier of
counties before it exits the Lake Cumberland region. Still, with the
near-surface stable layer, expect that 40 to 50 mph winds could
still make it to the surface.
Still expecting a lull in action between 4 and 7 PM EDT before
activity likely ramps up again. Seeing clearing on satellite imagery
starting to move into SW Indiana and western KY. May get a few hours
of heating in place before the next wave development. Although we
aren't totally sure how well we'll re-destabilize we are seeing obs
jump back up into the mid 70s/mid 60s type of obs over southern IL
after an hour or two of heating. That is concerning, and given that
the HRRR has not back off the secondary development, do think we can
still have high confidence in those storms developing.
Speaking of development, it does look like there will be plenty of
trigger. Expect the low level jet to ramp up between 40 and 50 knots
by 00 to 03z, beneath good exit region mid to upper level jetting.
This should set the stage for potential of initial cells being able
to rotate (supercells). Do expect that there may continue to be a
near-surface stable layer, as indicated by hi-res models
consistently, which could limit our tornado threat/keep them a
little elevated. Initial cells would probably have a large hail
threat give good mid level lapse rates and MUCAPE values.
It appears that storms will congeal quickly into a line and then
begin to bow out along the I-64 corridor from 8PM to 10 PM. From
there, it should work steadily across KY and exit our SE between 2
and 3 AM EDT. Once the expected cold pool gets going, then would
fully expect that the stable layer could be overcome and that those
pockets of severe winds could again be mixed down. Still our
expected main threat going through the late evening and into the
overnight.
Will be looking to clear the Watches from Wave 1 shortly.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 252 PM EDT Sun May 26 2024
Monday through Tuesday Night...
Deep low pressure is forecast to reach Lower MI by 12Z Monday, with
a trailing cold front advancing through central IN and western KY. A
trailing upper level shortwave trough will swing across the Ohio
Valley Monday morning as the cold front moves through the region.
This could touch off a few weak showers and storms early in the day,
though most will see a dry start to the day in the wake of severe
storms late Sunday.
There is a slightly greater chance (30%) for showers and storms in
the Bluegrass/Lake Cumberland regions in the afternoon. Slightly
richer moisture and a bit more time for the airmass to destabilize
prior to fropa results in the slightly higher rain chances. However,
precip will be sparse overall. Expect a mostly cloudy start to the
day, with lower clouds thinning during the second half of the day.
It will be breezy with gusts of 20-30 mph. Highs will range from the
mid 70s to around 80 F.
Notable upper level troughing lingers over the Great Lakes and Upper
Midwest through Tuesday night, keeping deeper moisture bottled up to
our north. An amplifying upper level ridge builds from the Rockies
to the Plains as sfc high pressure strengthens over the northern and
central Plains. Largely dry weather is expected with lows in the 50s
and afternoon highs in the mid 70s to near 80 F.
Wednesday through Saturday...
Ridging builds east across the MS and OH Valleys through late week,
resulting in a stretch of pleasant weather. Highs will be in the 70s
Wednesday and Thursday with comfortable humidity levels. Morning
lows will generally be in the 50s, though some spots will see
readings in the 40s Thursday and Friday mornings. Temperatures will
warm back to around 80 degrees Friday afternoon.
A highly meridional flow pattern will be in place heading into next
weekend. Ridging slowly drifts to the east as a Plains low pressure
system moves toward the region. Rain returns to the forecast for
late Saturday or Sunday, though timing remains uncertain.
&&
.AVIATION /00Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 739 PM EDT Sun May 26 2024
Expect this quiet period to last for another few hours at eastern
and southern terminals. Re-initiation of showers and storms expected
over southern Indiana around 00z. This complex will work SE through
the TAF sites between 8 PM and 3 AM. Strong gusty winds, and brief
vis below 1 SM possible with any storm.
The pre-dawn hours return to quiet, with low MVFR ceilings building
in toward dawn. A few hours after dawn, CIGs will improve. Gusty
winds will remain through tomorrow.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch until 8 AM EDT /7 AM CDT/ Monday for KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...Flood Watch until 8 AM EDT /7 AM CDT/ Monday for INZ076>079-
083-084-089>092.
&&
UPDATE...SRM
SHORT TERM...BJS
LONG TERM...EBW
AVIATION...SRMHazardous weather outlook, May 26, 7:23 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 823 PM EDT Sun May 26 2024 INZ079-KYZ032>037-039>043-047>049-055>057-066-067-280030- Jefferson IN-Trimble-Henry-Shelby-Franklin-Scott KY-Harrison KY- Anderson-Woodford-Fayette-Bourbon-Nicholas-Mercer-Jessamine-Clark KY- Boyle-Garrard-Madison-Casey-Lincoln- 823 PM EDT Sun May 26 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/louisville on the Internet for more information about the following hazards. Flood Watch. Storms later tonight could produce widespread damaging winds and flash flooding, and tornadoes and large hail cannot be ruled out either. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/louisville on the Internet for more information about the following hazards. Flood Watch. Isolated thunderstorms are possible Monday, and will produce lightning along with locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. GENERAL STORM MOTION OF THE DAY: Storms will move SE at 30 to 40 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>078-083-084-089>092-KYZ023>031-038-045-046-053-054-061>065- 070>078-081-082-280030- Orange-Washington IN-Scott IN-Dubois-Crawford-Perry-Harrison IN- Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Jefferson-Oldham-Spencer-Nelson-Washington KY-Larue-Marion- Butler-Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren- Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- 823 PM EDT Sun May 26 2024 /723 PM CDT Sun May 26 2024/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... ...TORNADO WATCH 324 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ MONDAY... This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/louisville on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Storms later tonight could produce widespread damaging winds and flash flooding, and tornadoes and large hail cannot be ruled out either. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/louisville on the Internet for more information about the following hazards. Flood Watch. Isolated thunderstorms are possible Monday, and will produce lightning along with locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. GENERAL STORM MOTION OF THE DAY: Storms will move SE at 30 to 40 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. SRM
In the hours before
Local storm report, May 26, 7:37 PM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Louisville KY
837 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Tstm Wnd Dmg 1 SSE Rochester 37.19N 86.88W
05/26/2024 Butler KY Dept of Highways
Lots of trees down in the 8000 block of
Rochester Rd.
1040 AM Tstm Wnd Dmg Russellville 36.84N 86.89W
05/26/2024 Logan KY Dept of Highways
Large trees and power lines down on 9th
Street downtown.
1045 AM Tstm Wnd Dmg Adairville 36.67N 86.85W
05/26/2024 Logan KY Public
Video sent in on Twitter of large tree
falling on a house.
1055 AM Tstm Wnd Dmg 3 SW Deanefield 37.64N 86.85W
05/26/2024 Ohio KY Trained Spotter
Uprooted tree in yard on New Cut Road.
1055 AM Tstm Wnd Dmg 1 WSW Franklin 36.72N 86.58W
05/26/2024 Simpson KY Law Enforcement
Trees down at the intersection of W Cedar
and John J Johnson.
1055 AM Tstm Wnd Dmg 1 S Franklin 36.71N 86.58W
05/26/2024 Simpson KY Law Enforcement
Trees down intersection of 31W and
Industrial Dr.
1115 AM Tstm Wnd Gst 3 NE Mcquady 37.73N 86.48W
05/26/2024 M58 MPH Breckinridge KY Mesonet
Breckinridge County Mesonet measured 58 mph
gust.
1115 AM Tstm Wnd Dmg 4 NW Leitchfield 37.53N 86.35W
05/26/2024 Grayson KY Emergency Mngr
At least a 200yd swath which several downed
trees/large broken limbs, camper blown over,
garage destroyed with outer walls left but
damaged. Debris seemingly all strewn about
to the E/NE.
1115 AM Tstm Wnd Dmg 4 NW Leitchfield 37.52N 86.34W
05/26/2024 Grayson KY Emergency Mngr
Corrects time on the previous tstm wnd dmg
report from 4 NW Leitchfield. Building
damaged, camper overturned and dozens of
trees down.
1120 AM Tstm Wnd Gst 2 WSW Holland 36.69N 86.09W
05/26/2024 E60 MPH Allen KY Trained Spotter
1135 AM Tstm Wnd Dmg 1 SW Garrett 37.89N 86.13W
05/26/2024 Meade KY Emergency Mngr
Barn collapsed in Garrett.
1135 AM Tstm Wnd Dmg 2 S Vine Grove 37.79N 85.98W
05/26/2024 Hardin KY NWS Employee
Couple of trees down across the farm. Time
based on radar.
1135 AM Tstm Wnd Dmg 1 S Vine Grove 37.79N 85.98W
05/26/2024 Hardin KY NWS Employee
Roof peeled off out building by high winds.
1138 AM Tstm Wnd Dmg 3 W Muldraugh 37.93N 86.06W
05/26/2024 Meade KY Public
Multiple trees on roads and homes and power
lines down in eastern Meade County.
1140 AM Tstm Wnd Dmg Rineyville 37.75N 85.97W
05/26/2024 Hardin KY Emergency Mngr
Lots of trees down.
1148 AM Tstm Wnd Dmg 1 NW Hodgenville 37.58N 85.75W
05/26/2024 Larue KY 911 Call Center
Trees down.
1150 AM Tstm Wnd Dmg Fort Knox 37.89N 85.96W
05/26/2024 Hardin KY Public
Multiple trees down at the Installation.
1155 AM Tstm Wnd Dmg Valley Station 38.11N 85.86W
05/26/2024 Jefferson KY Public
Trees and power lines down in Valley Station
from pictures sent in on Twitter.
1200 PM Tstm Wnd Dmg Tompkinsville 36.70N 85.69W
05/26/2024 Monroe KY 911 Call Center
Trees down in the city and all over the
county.
1206 PM Tstm Wnd Gst Louisville Int'l Airpor 38.17N 85.74W
05/26/2024 M63 MPH Jefferson KY Official NWS Obs
1206 PM Tstm Wnd Dmg 2 ENE Pleasure Ridge Pa 38.17N 85.82W
05/26/2024 Jefferson KY Emergency Mngr
Reports of trees down.
1209 PM Tstm Wnd Gst Mount Washington 38.05N 85.54W
05/26/2024 E65 MPH Bullitt KY Emergency Mngr
1210 PM Tstm Wnd Dmg 1 WSW Jeffersonville 38.30N 85.75W
05/26/2024 Clark IN NWS Employee
Tree down on road at the intersection of
Hamburg Pike and Dutch Lane.
1210 PM Tstm Wnd Dmg 1 SSE Galena 38.33N 85.93W
05/26/2024 Floyd IN Emergency Mngr
Trees down.
1214 PM Tstm Wnd Dmg 1 N Fern Creek 38.17N 85.60W
05/26/2024 Jefferson KY Public
Large tree limbs down in yard.
1214 PM Tstm Wnd Dmg 2 NNW Saloma 37.44N 85.41W
05/26/2024 Taylor KY Emergency Mngr
Significant damage to home on Saloma Road.
1214 PM Tstm Wnd Dmg 1 SSW Anchorage 38.25N 85.54W
05/26/2024 Jefferson KY Broadcast Media
Large trees uprooted in a yard.
1215 PM Tstm Wnd Dmg 2 SE Lyndon 38.25N 85.56W
05/26/2024 Jefferson KY NWS Employee
Two trees down over Dorsey Lane.
1215 PM Tstm Wnd Dmg 1 W Saint Matthews 38.25N 85.66W
05/26/2024 Jefferson KY Public
Numerous trees down between Breckenridge Ln
and Cannons Ln. There are also trees down in
Seneca Park.
1215 PM Tstm Wnd Dmg 1 WNW Jeffersontown 38.21N 85.59W
05/26/2024 Jefferson KY Fire Dept/Rescue
Trees down. Large tree on house at the
intersection of Taylorsville Rd and Six
Mile.
1215 PM Tstm Wnd Dmg Campbellsville 37.35N 85.35W
05/26/2024 Taylor KY Emergency Mngr
Trees and powerlines down across the city of
Campbellsville.
1215 PM Tstm Wnd Dmg 4 ENE Boston 37.81N 85.60W
05/26/2024 Nelson KY 911 Call Center
Trees down.
1216 PM Tstm Wnd Dmg 2 SE Lyndon 38.24N 85.57W
05/26/2024 Jefferson KY NWS Employee
10 power lines down and several large oak
tree limbs down at the intersection of
Cambridge road and Pennyroyal road.
1216 PM Tstm Wnd Dmg 2 W Middletown 38.24N 85.55W
05/26/2024 Jefferson KY NWS Employee
Large tree limbs and several trees down in
Douglass Hills Park.
1216 PM Tstm Wnd Dmg 3 E Middletown 38.23N 85.46W
05/26/2024 Jefferson KY NWS Employee
Trees down and power lines down on
Shelbyville road in Eastwood.
1219 PM Tstm Wnd Dmg Otisco 38.53N 85.67W
05/26/2024 Clark IN Public
Large tree limbs down in a yard in Otisco.
1219 PM Tstm Wnd Dmg 2 WNW Pewee Valley 38.32N 85.52W
05/26/2024 Oldham KY Trained Spotter
Corrects previous tstm wnd dmg report from 2
WNW Pewee Valley. Large tree down on Orchard
Grass Blvd.
1220 PM Tstm Wnd Dmg 1 SE Charlestown 38.45N 85.66W
05/26/2024 Clark IN Emergency Mngr
Corrects previous tstm wnd dmg report from 1
SE Charlestown. roof damage, powerline down,
trees down.
1225 PM Tstm Wnd Dmg 3 W Shelbyville 38.22N 85.28W
05/26/2024 Shelby KY NWS Employee
Multiple trees down in a yard off Route 60
and Scott Station Road.
1225 PM Tstm Wnd Dmg 1 NW Jeffersontown 38.21N 85.58W
05/26/2024 Jefferson KY Fire Dept/Rescue
Large trees down at Narwood and Gateway Dr.
1225 PM Tstm Wnd Dmg 2 WSW Saint Matthews 38.24N 85.67W
05/26/2024 Jefferson KY NWS Employee
Tree down in 3100 block of Rock Creek Drive.
Many large branches down throughout Seneca
Park.
1225 PM Tstm Wnd Dmg 1 ESE New Washington 38.56N 85.54W
05/26/2024 Clark IN Emergency Mngr
Pictures sent in of trees down.
1229 PM Tstm Wnd Dmg Sligo 38.48N 85.32W
05/26/2024 Henry KY Public
Trees down in Pendleton.
1230 PM Tstm Wnd Dmg 1 SE Albany 36.68N 85.12W
05/26/2024 Clinton KY Public
Several trees uprooted.
1235 PM Tstm Wnd Dmg 1 SE Albany 36.69N 85.13W
05/26/2024 Clinton KY 911 Call Center
Trees down on West Harper Ln. Tree on mobile
home.
1238 PM Tstm Wnd Dmg Russell Springs 37.05N 85.08W
05/26/2024 Russell KY 911 Call Center
Power lines down in the city of Russell
Springs.
1238 PM Tstm Wnd Dmg Lawrenceburg 38.04N 84.90W
05/26/2024 Anderson KY Dept of Highways
Large branches blown out of mature oak
trees. Tree down and power lines down
Woodford Street, Lawrenceburg.
1239 PM Tstm Wnd Dmg 1 SE Tyrone 38.02N 84.84W
05/26/2024 Anderson KY Public
Large tree limbs down in yard near Tyrone.
1240 PM Tstm Wnd Dmg 2 NNE Johnsonville 37.96N 85.09W
05/26/2024 Anderson KY Dept of Highways
Motorist stuck in vehicle on Aaron Barnett
Rd. Pinned in by fallen trees and cannot
drive either direction.
1245 PM Tstm Wnd Dmg 2 WNW Frankfort 38.20N 84.90W
05/26/2024 Franklin KY Public
Trees down on Skyview Dr near Frankfort.
1248 PM Tstm Wnd Gst 3 E Danville 37.65N 84.72W
05/26/2024 E60 MPH Boyle KY Trained Spotter
1250 PM Tstm Wnd Dmg 4 NW Salvisa 37.96N 84.92W
05/26/2024 Anderson KY Public
Trees down in yard near Salvisa.
1250 PM Tstm Wnd Dmg 4 SE Sand Lick 38.21N 84.68W
05/26/2024 Scott KY Public
Pictures of a roof peeled off a barn in
Victoria Estates subdivision.
0100 PM Tstm Wnd Dmg 2 SW Preachersville 37.51N 84.57W
05/26/2024 Lincoln KY Public
Damaged barns, galvanized steel roof panels
removed and chimney destroyed. Silo
partially destroyed.
0105 PM Tstm Wnd Dmg Georgetown 38.21N 84.55W
05/26/2024 Scott KY Public
East Main Street at Chambers Avenue closed
due to a tree down on the roadway and over
power lines.
0125 PM Tstm Wnd Dmg Carlisle 38.31N 84.04W
05/26/2024 Nicholas KY Public
Picture of trees, limbs and powerlines down
in Carlisle from Twitter.
0125 PM Tstm Wnd Dmg Cynthiana 38.39N 84.30W
05/26/2024 Harrison KY Public
Pictures of trees down in the city of
Cynthiana on Twitter.
0125 PM Tstm Wnd Dmg 1 SSW Georgetown 38.19N 84.56W
05/26/2024 Scott KY Amateur Radio
Large tree limbs down on south end of
Georgetown.
0126 PM Tstm Wnd Dmg 1 S Winchester 37.98N 84.19W
05/26/2024 Clark KY Broadcast Media
Tree down on cars at the Winchester Country
Club.
&&Special weather statement, May 26, 9:26 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
1026 PM EDT Sun May 26 2024
INZ076-084-270300-
Crawford IN-Orange IN-
1026 PM EDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT CRAWFORD AND ORANGE COUNTIES
THROUGH 1100 PM EDT...
At 1026 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Jasper to 6 miles northeast of
Dale. Movement was east at 65 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paoli, English, Carefree Town, Orleans, French Lick, Stampers Creek,
Marengo, Milltown, Orangeville, and West Baden Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM EDT for south central
Indiana...and central Kentucky.
&&
LAT...LON 3869 8631 3843 8631 3842 8626 3839 8626
3839 8625 3835 8625 3836 8627 3832 8628
3832 8629 3829 8625 3828 8627 3823 8628
3822 8630 3820 8629 3819 8631 3821 8657
3827 8657 3826 8668 3869 8668
TIME...MOT...LOC 0226Z 267DEG 55KT 3853 8689 3821 8689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MckemyLocal storm report, May 26, 9:33 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1033 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM Tstm Wnd Dmg 2 W Huntingburg 38.30N 87.00W
05/26/2024 Dubois IN Emergency Mngr
Tree down on State Route 64 by the Water
Treatment Plant.
&&
SRMLocal storm report, May 26, 9:38 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1038 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM Tstm Wnd Gst 2 N Johnsburg 38.25N 86.96W
05/26/2024 M51 MPH Dubois IN AWOS
Huntingburg airport gusted 51mph.
&&
SRMLocal storm report, May 26, 9:40 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1040 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM Tstm Wnd Gst Jasper 38.40N 86.93W
05/26/2024 E50 MPH Dubois IN Trained Spotter
&&
EBWSpecial weather statement, May 26, 9:57 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
1057 PM EDT Sun May 26 2024
KYZ024-025-027-028-270330-
Grayson KY-Meade KY-Hardin KY-Breckinridge KY-
1057 PM EDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MEADE...NORTHERN
GRAYSON...SOUTHEASTERN BRECKINRIDGE AND WESTERN HARDIN COUNTIES
THROUGH 1130 PM EDT/1030 PM CDT/...
At 1057 PM EDT/957 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles east of Hardinsburg
to 16 miles west of Leitchfield. Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leitchfield, Radcliff, Vine Grove, Clarkson, Concord, Dyer, Se Ree,
Saint Paul, Eastview, and Buras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM EDT/100 AM CDT/ for
central Kentucky.
&&
LAT...LON 3790 8587 3761 8601 3742 8630 3753 8657
3783 8628
TIME...MOT...LOC 0257Z 287DEG 26KT 3783 8629 3754 8657
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MckemyThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:13 PM CDT | River Flood Warning | LMK | Ohio | 55 hr |
| May 26, 8:52 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 53 min |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 46 min |
| May 26, 9:46 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio, Simpson, Warren | 29 min |
| May 26, 9:49 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 26 min |
| May 26, 9:55 PM CDT | Tornado Warning | LMK | Butler | 20 min |
| May 26, 9:57 PM CDT | Special Weather Statement | LMK | Grayson | 33 min |
| May 26, 10:09 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Nelson, Oldham and 2 more | 51 min |
| May 26, 10:11 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Logan, Simpson, Warren | 49 min |
| May 26, 10:14 PM CDT | Tornado Warning | LMK | Butler, Warren | 31 min |
| May 26, 10:17 PM CDT | Tornado Warning | LMK | Bullitt, Hardin, Nelson, Spencer | 23 min |
| May 26, 10:36 PM CDT | Flash Flood Warning | LMK | Butler, Logan | 3 hr |
| May 26, 10:40 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Hart, Monroe, Simpson and 1 more | 35 min |
| May 26, 10:45 PM CDT | Special Weather Statement | LMK | Larue, Nelson | 30 min |
| May 26, 10:50 PM CDT | Special Weather Statement | LMK | Henry, Trimble | 25 min |
| May 26, 10:59 PM CDT | Special Weather Statement | LMK | Anderson, Franklin, Shelby, Spencer | 31 min |
| May 26, 11:04 PM CDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Nelson, Taylor, Washington | 41 min |
| May 26, 11:07 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Cumberland, Green, Hart and 3 more | 38 min |
| May 26, 11:27 PM CDT | Special Weather Statement | LMK | Fayette, Franklin, Scott, Woodford | 33 min |
| May 26, 11:31 PM CDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Mercer | 29 min |
| May 26, 11:40 PM CDT | Areal Flood Advisory | LMK | Allen, Logan, Simpson, Warren | 3 hr |
| May 26, 11:42 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Green, Metcalfe, Monroe and 2 more | 48 min |
| May 26, 11:43 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 47 min |
| May 26, 11:58 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Harrison, Nicholas | 32 min |
| May 27, 12:11 AM CDT | Special Weather Statement | LMK | Madison | 34 min |
| May 27, 12:31 AM CDT | Special Weather Statement | LMK | Nicholas | 14 min |
| May 27, 12:58 AM CDT | River Flood Warning | LMK | Warren | 28 hr |
Nearby
Flash Flood Warnings in Kentucky, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.